Alert archive / Nebraska / Frost Advisories in 2016
Frost Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 25, 2016, 12:57 PM MDT for 12 counties in Nebraska. It took effect at Sep 26, 2016, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 12:57 PM MDT (18:57 UTC)
- In effect from
- Sep 26, 2016, 3:00 AM MDT
- Expired
- Sep 26, 2016, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS73 KLBF 251857 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 157 PM CDT SUN SEP 25 2016 NEZ004-022>024-035-036-056>059-069-094-260900- /O.NEW.KLBF.FR.Y.0004.160926T0900Z-160926T1300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... LEWELLEN...HYANNIS...MULLEN...ARTHUR...TRYON...RINGGOLD... CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...CODY... ELI...MERRIMAN...KILGORE 157 PM CDT SUN SEP 25 2016 /1257 PM MDT SUN SEP 25 2016/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ MONDAY. * TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MID 30S AROUND DAWN. THE GREATEST PROBABILITY OF FROST WILL BE IN LOW LYING AREAS AND ALONG RIVER VALLEYS. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SJACOBS
2 follow-up statements
072 WWUS73 KLBF 260926 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 AM CDT MON SEP 26 2016 NEZ004-022>024-035-036-056>059-069-094-261300- /O.CON.KLBF.FR.Y.0004.000000T0000Z-160926T1300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... LEWELLEN...HYANNIS...MULLEN...ARTHUR...TRYON...RINGGOLD... CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...CODY... ELI...MERRIMAN...KILGORE 426 AM CDT MON SEP 26 2016 /326 AM MDT MON SEP 26 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING. * TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MID 30S AROUND DAWN. THE GREATEST PROBABILITY OF FROST WILL BE IN LOW LYING AREAS AND ALONG RIVER VALLEYS. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
948 WWUS73 KLBF 261255 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 AM CDT MON SEP 26 2016 NEZ004-022>024-035-036-056>059-069-094-261400- /O.EXP.KLBF.FR.Y.0004.000000T0000Z-160926T1300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... LEWELLEN...HYANNIS...MULLEN...ARTHUR...TRYON...RINGGOLD... CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...CODY... ELI...MERRIMAN...KILGORE 755 AM CDT MON SEP 26 2016 /655 AM MDT MON SEP 26 2016/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... TEMPERATURES WILL RISE QUICKLY ABOVE THE MIDDLE 30S ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA. THE THREAT FOR FROST HAS ENDED ACROSS WESTERN AND PORTIONS OF SOUTHWEST NEBRASKA. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:35 AM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 25, 11:35 AM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1235 PM CDT SUN SEP 25 2016 .SYNOPSIS... Issued at 350 AM CDT Sun Sep 25 2016 A highly amplified H5 pattern remains in place across the CONUS and Canada overnight. High pressure was anchored off the coast of California with a ridge extending north to off to the coast of British Columbia. Further east, a trough of low pressure extended from western portions of the Northwest Territories of Canada south to the four corners. Within this trough, a closed low was located north of the Black Hills. Downstream of this trough, high pressure was anchored around the confluence of the Ohio and Mississippi rivers. Ridging extended north of this high into western Ontario and southwestern portions of Hudson Bay. Down stream of the ridge a closed low was located over Labrador Canada with a trough extending south into the Canadian Maritimes. At the surface, a strong cold front extended from far northeastern Nebraska into north central Kansas. Westerly winds were present behind the front and much drier air has pushed into western and north central Nebraska overnight. Readings as of 3 AM CDT, ranged from 51 at Valentine to 56 at O'Neill. Dew points had fallen into the lower 40s. && .UPDATE... Issued at 902 AM CDT Sun Sep 25 2016 Current surface observations across northern Nebraska and especially South Dakota support the need to increase wind speeds across the cwa. A blend of the 25.06z consall with the previous forecast nudged our wind forecast values up 3-5kts. && .SHORT TERM...(Today and tonight) Issued at 350 AM CDT Sun Sep 25 2016 Over the next 24 hours temperatures will be the main forecast concern. A decent pressure gradient will develop today across the forecast area, as surface low pressure tracks into northern Minnesota, while strong high pressure builds east of the Wyoming Rockies. H85 winds will reach 25 to 30 KTS later this afternoon and with plenty of sun and surface heating, we should see efficient mixing to that level with surface wind speeds of 20 to 30 MPH this afternoon. Highs today will reach the mid to upper 60s. High pressure will build into the panhandle and southwestern Nebraska overnight tonight. With very dry air in place, lows will bottom out in the 30s across the forecast area tonight. Lows tonight utilized the cooler MET guidance given the expected light west northwesterly winds and the surface high being located over swrn Nebraska by 12Z Monday morning. This location was a slight shift from yesterday's model runs which had the High further north in the Nebr. Panhandle. This shift facilitated colder temperatures for southwestern and west central Nebraska for tonight. That being said, overnight lows will be in the lower 30s along the Interstate 80 corridor and western sandhills tonight. This will lead to patchy frost with possible areas of frost in low lying areas tonight. In all likelihood, we will need some kind of frost headlines for tonight. At this time, plan to hold off on headlines just yet and would like to see if the high trends further south with today's model runs. If this were the case, we would have to add some frost wording to the forecast in the far swrn CWA for tonight. For now, will hit this hard in the HWO and on social media. Right now, locations west of a line from Cody, to Mullen to Arnold will see the best chances for frost tonight where lows are forecast in the lower to middle 30s. The exception will be across Chase, Hayes and Frontier counties where lows will be in the upper 30s. .LONG TERM...(Monday through Saturday) Issued at 350 AM CDT Sun Sep 25 2016 Early in the week an upper level closed low will drift across the Great Lakes week as ridge across the west will slowly expand across the high plains. After the chilly morning start, highs Monday rebound close to seasonal averages, lower to mid 70s with sunny skies. The expanding ridge overhead will result in a warmup for Tuesday and Wednesday. Surface high pressure will settle across the plains with models in good agreement with dry conditions through mid week. Low confidence for the end of the week and into the weekend as the closed low across the east moves in varying speeds/locations pending which model solution you choose. The ripple effects from the low is causing some significant model differences over the high plains. In general models do break down the ridge to some point which should result in a slight lowering of temps although the degree of cooling is in question and forecast will blend the cooler EC with the more mild GFS. Also seeing some pacific moisture surging across the southern plains. This will result in pops returning to the forecast although will keep them low at this time. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CDT Sun Sep 25 2016 VFR anticipated through the 18z forecast period for all western and north central Nebraska terminals as the guidance shows the region under the influence of high pressure. Northwesterly winds will gust in excess of 30kts at times this afternoon...but weaken and back to the west overnight as the atmosphere decouples. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Jacobs SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Masek AVIATION...Jacobs
Hazardous weather outlook, Sep 25, 8:16 AM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 AM CDT SUN SEP 25 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-261430- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 916 AM CDT SUN SEP 25 2016 /816 AM MDT SUN SEP 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. BREEZY NORTHWEST WINDS THIS MORNING AND AFTERNOON WILL PROMOTE LARGE FIRE SPREAD IN AREAS OF DRY GRASSES. FROST IS EXPECTED TONIGHT ACROSS A LARGE PORTION OF WESTERN NEBRASKA. AT THIS TIME...THE GREATEST THREAT FOR FROST IS NORTH AND WEST OF A LINE FROM OGALLALA...TO BRADY...TO TRYON...TO CODY. OVERNIGHT LOWS WILL REACH THE LOWER TO MIDDLE 30S IN THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SJACOBS
Nearby
Frost Advisories in Nebraska, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.